Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 32, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 10, 2011, 3:31 AM CDT for 24 counties in Texas. It took effect at May 10, 2011, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2011, 3:31 AM CDT (08:31 UTC)
- In effect from
- May 10, 2011, 11:00 AM CDT
- Expired
- May 10, 2011, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6246 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS84 KLUB 100831 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 331 AM CDT TUE MAY 10 2011 TXZ021>044-110215- /O.UPG.KLUB.FW.A.0033.110510T1700Z-110511T0200Z/ /O.NEW.KLUB.FW.W.0032.110510T1600Z-110511T0200Z/ /O.CON.KLUB.FW.A.0034.110511T1700Z-110512T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 331 AM CDT TUE MAY 10 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...AND AN EXTREME FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...AND AN EXTREME FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP BY LATE THIS MORNING AS UNSEASONABLY HOT WEATHER...BREEZY SOUTHWESTERLY WINDS OF 20 TO 30 MPH...AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT WILL BE POSSIBLE. WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL INCREASE BY THIS EVENING. HOWEVER...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP WEDNESDAY AFTERNOON. ON WEDNESDAY WINDS OF 25 TO 35 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT WILL BE POSSIBLE. WITH FUELS ALREADY BADLY STRESSED BY DROUGHT...WEATHER WILL BE WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JOHNSON
2 follow-up statements
058 WWUS84 KLUB 102059 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT TUE MAY 10 2011 TXZ021>044-111200- /O.CON.KLUB.FW.W.0032.000000T0000Z-110511T0200Z/ /O.CON.KLUB.FW.A.0034.110511T1700Z-110512T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 359 PM CDT TUE MAY 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...AND AN EXTREME FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND FAR SOUTHERN PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT...AND AN EXTREME FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS... AND FAR SOUTHERN PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE MID EVENING AS UNSEASONABLY HOT WEATHER...BREEZY SOUTHWESTERLY WINDS OF 20 TO 30 MPH...AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT WILL BE POSSIBLE. WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL INCREASE BY LATE THIS EVENING. HOWEVER...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP WEDNESDAY AFTERNOON. ON WEDNESDAY WINDS OF 25 TO 30 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 10 PERCENT WILL BE POSSIBLE. WITH FUELS ALREADY BADLY STRESSED BY DROUGHT...WEATHER WILL BE WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ GOEHRING
819 WWUS84 KLUB 110224 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 924 PM CDT TUE MAY 10 2011 TXZ021>044-111200- /O.EXP.KLUB.FW.W.0032.000000T0000Z-110511T0200Z/ /O.UPG.KLUB.FW.A.0034.110511T1700Z-110512T0200Z/ /O.NEW.KLUB.FW.W.0033.110511T1700Z-110512T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 924 PM CDT TUE MAY 10 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MOISTURE LEVELS WILL IMPROVE OVERNIGHT AS THE DRYLINE PUSHES BACK WEST TO THE TEXAS/NEW MEXICO STATE LINE. HOWEVER...THIS BOUNDARY WILL RAPIDLY MOVE BACK TO THE EAST THROUGH THE MORNING WEDNESDAY. AS A RESULT...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP WEDNESDAY AFTERNOON. WINDS OF 25 TO 30 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 10 PERCENT WILL BE POSSIBLE. WITH FUELS ALREADY BADLY STRESSED BY DROUGHT... CONDITIONS WILL BE WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JORDAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 3:14 AM CDT, 17 minutes earlier.
Area forecast discussion, May 10, 3:14 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 314 AM CDT TUE MAY 10 2011 .DISCUSSION... THE DRYLINE HAS SOMEWHAT SLOWED ITS RETREAT IN THE LAST FEW HOURS. IT IS NOW LOCATED FROM TAHOKA TO MEMPHIS. IN THE SHORT TERM...THIS WILL BE THE MAIN FOCUS...AFFECTING WINDS...POPS...AND FIRE WEATHER CONDITIONS OVER THE NEXT TWO DAYS. THERE IS A VERY LARGE DEWPOINT GRADIENT ACROSS THIS DRYLINE WITH DEWPOINTS IN THE SINGLE DIGITS WEST OF THE DRYLINE...WHILE EAST OF THE DRYLINE DEWPOINTS ARE IN THE 60S. HAVE RELATIVELY HIGH CONFIDENCE THE DRYLINE WILL QUICKLY MIX EAST INTO THE LOW ROLLING PLAINS BY LATE MORNING. SOME BIT OF UNCERTAINTY IF IT WILL COMPLETELY CLEAR THE CWA...AS THE NAM HINTS THAT THE DRYLINE COULD STALL IN STONEWALL COUNTY BEFORE RETREATING BY THE MID AFTERNOON. STILL THE VAST MAJORITY OF THE REGION WILL SEE YET ANOTHER WINDY AND WARM DAY. ONCE THE DRYLINE BEGINS TO RETREAT...CONFIDENCE IS INCREASING THAT ISOLATED THUNDERSTORMS WILL DEVELOP EAST OF THE DRYLINE. THOUGH THE RICHEST MOISTURE WILL NOT BE VERY DEEP...A LOW LEVEL JET AROUND 850MB...WILL RESULT IN MODEST MOISTURE ADVECTION ABOVE THE BOUNDARY LAYER. THE MAIN QUESTION WILL BE IF THE SYNOPTIC SCALE LIFT...COMBINED WITH WHAT LITTLE MESOSCALE LIFT WILL OCCUR WITH THE RETREATING DRYLINE...WILL BE ENOUGH TO OVERCOME CIN VALUES BETWEEN 50 AND 100 J/KG. IF ANY STORMS ARE ABLE TO DEVELOP...WITH CAPE VALUES BETWEEN 500 AND 1500 J/KG...AND MODEST DIRECTIONAL WIND SHEAR...THERE WILL BE A SLIGHT RISK OF SEVERE HAIL AND STRAIGHT LINE WINDS. AT THIS TIME...EXPECT THE BEST CHANCE FOR THUNDERSTORMS TO BE LIMITED TO AN AREA ALONG AND EAST OF A TAHOKA TO MEMPHIS LINE. HOWEVER...IF THE DRYLINE RETREATS FURTHER WEST BY TOMORROW EVENING...THE THREAT OF THUNDERSTORMS COULD EXTEND AS FAR WEST AS THE INTERSTATE 27 CORRIDOR. THE MAIN CHANGE TO THE FORECAST ON WEDNESDAY WAS TO INCREASE WINDS. MODELS CONTINUE TO SHOW THE TREND OF STRONG...NEAR OR ABOVE WIND ADVISORY...WINDS AHEAD OF THE COLD FRONT WHICH WILL MOVE THROUGH THE SOUTH PLAINS WEDNESDAY EVENING. FEW CHANGES MADE TO THE FORECAST BEYOND WEDNESDAY. THE GFS CONTINUES TO SHOW A SHORT WAVE RIDGE DEVELOPING OVER THE HIGH PLAINS BY THE END OF THE WEEK. AT THIS POINT...THE GFS SHOWS THE RIDGE AXIS SETTING UP OVER THE ROCKIES...PUTTING THE SOUTH PLAINS IN THE PRIME LOCATION FOR NORTHWEST FLOW CONVECTION. HOWEVER...IF THE PATTERN IS JUST A BIT MORE PROGRESSIVE THAN EXPECTED...THE SOUTH PLAINS WILL BE IN DRY SOUTHWESTERLY FLOW. THEREFORE...KEPT THE FORECAST DRY FOR NOW. JOHNSON && .FIRE WEATHER... SIMILAR STORY TODAY AS YESTERDAY. SOUTHWESTERLY WINDS WILL BECOME BREEZY BY MID MORNING WEST OF THE DRYLINE. LOCATIONS WEST OF THE DRYLINE...WHICH WILL INCLUDE THE VAST MAJORITY OF THE REGION WILL SEE SINGLE DIGIT DEWPOINTS AND RH VALUES BETWEEN 10 AND 15 PERCENT. THE GOOD NEWS IS THAT THE DRYLINE WILL RETREAT...POSSIBLY AS FAR WEST AS THE INTERSTATE 27 CORRIDOR...LEADING TO QUICK RH RECOVERY...AND A CHANCE OF THUNDERSTORMS FOR LOCATIONS EAST OF THE DRYLINE. ACROSS THE SOUTH PLAINS...THE WINDS SHOULD DIMINISH AROUND SUNSET. TOMORROW...WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE BY EARLY AFTERNOON. IN ADDITIONS RH VALUES WILL AGAIN DROP TO BETWEEN 5 AND 10 PERCENT WEDNESDAY AFTERNOON. A COLD FRONT WILL PUSH SOUTH THROUGH THE REGION WEDNESDAY EVENING...BRINGING AN ABRUPT WIND SHIFT BUT ALSO A QUICK RECOVERY OF RH. THE COOLER WEATHER BEHIND THE COLD FRONT WILL LEAD TO SLIGHTLY HIGHER RH VALUES. IN ADDITION...A BUILDING UPPER LEVEL RIDGE WILL LEAD TO LIGHTER WINDS FRIDAY THROUGH THE WEEKEND. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... FRIONA 86 52 77 44 78 / 0 10 0 0 0 TULIA 88 60 79 47 79 / 0 10 0 0 0 PLAINVIEW 88 60 80 48 79 / 0 10 0 0 0 LEVELLAND 88 57 82 51 82 / 0 10 0 0 0 LUBBOCK 90 62 83 51 82 / 0 10 0 0 0 DENVER CITY 90 54 84 52 85 / 0 10 0 0 0 BROWNFIELD 90 55 83 52 83 / 0 10 0 0 0 CHILDRESS 93 66 86 53 85 / 0 20 10 0 0 SPUR 92 64 86 54 84 / 10 20 10 0 0 ASPERMONT 91 69 88 58 87 / 20 20 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 99/99
Hazardous weather outlook, May 9, 9:42 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 942 PM CDT MON MAY 9 2011 TXZ021>044-110245- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 942 PM CDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP TUESDAY AND WEDNESDAY AFTERNOONS. FIRE WEATHER WATCHES ARE IN EFFECT FOR BOTH DAYS. .SPOTTER INFORMATION STATEMENT... EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER SERVICE IN LUBBOCK. JOHNSON
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.